Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 53, NWS Mobile, AL

September 28, 2010

NWS Mobile, AL issued this red flag warning at Sep 28, 2010, 3:36 PM EDT. It took effect at Sep 29, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2010, 3:36 PM EDT (19:36 UTC)
In effect from
Sep 29, 2010, 2:00 PM EDT
Expired
Sep 29, 2010, 7:00 PM EDT
In force
5 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

098 
WWUS84 KMOB 281936
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
236 PM CDT TUE SEP 28 2010

...RED FLAG WARNING CANCELLED FOR THIS AFTERNOON...
...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE...

.MID AND HIGH LEVEL CLOUDS PASSING THROUGH TODAY HAS PREVENTED
RELATIVE HUMIDITIES FROM DROPPING AS LOW AS ORIGINALLY EXPECTED.
WHILE AN HOUR OR TWO OF HUMIDITY BELOW 35 PERCENT IS STILL EXPECTED
OVER THE INLAND WESTERN FLORIDA PANHANDLE...THE DURATION WILL FALL
SHORT OF RED FLAG CRITERIA. HOWEVER...THE COMBINATION OF DEWPOINTS
IN THE UPPER 40S AND LOWER 50S ALONG WITH HIGHS IN THE MID 80S WILL
RESULT IN THE RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS
WEDNESDAY AFTERNOON ACROSS MUCH OF THE WESTERN FLORIDA PANHANDLE.

FLZ001-003-005-291200-
/O.CAN.KMOB.FW.W.0052.000000T0000Z-100928T2300Z/
/O.UPG.KMOB.FW.A.0047.100929T1800Z-100929T2300Z/
/O.NEW.KMOB.FW.W.0053.100929T1800Z-100929T2300Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
236 PM CDT TUE SEP 28 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY...
...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY. THE
RED FLAG WARNING FOR THIS AFTERNOON HAS BEEN CANCELLED. 

MID AND HIGH LEVEL CLOUDS PASSING THROUGH TODAY HAS PREVENTED
RELATIVE HUMIDITIES FROM DROPPING AS LOW AS ORIGINALLY EXPECTED.
WHILE AN HOUR OR TWO OF HUMIDITY BELOW 35 PERCENT IS STILL EXPECTED
OVER THE INLAND WESTERN FLORIDA PANHANDLE...THE DURATION WILL FALL
SHORT OF RED FLAG CRITERIA. HOWEVER...THE COMBINATION OF DEWPOINTS
IN THE UPPER 40S AND LOWER 50S ALONG WITH HIGHS IN THE MID 80S WILL
RESULT IN THE RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS
WEDNESDAY AFTERNOON ACROSS MUCH OF THE WESTERN FLORIDA PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.     

&&

$$

FLZ002-004-006-291200-
/O.UPG.KMOB.FW.A.0047.100929T1800Z-100929T2300Z/
/O.NEW.KMOB.FW.W.0053.100929T1800Z-100929T2300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
236 PM CDT TUE SEP 28 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM CDT WEDNESDAY.  

THE COMBINATION OF DEWPOINTS IN THE UPPER 40S AND LOWER 50S ALONG
WITH HIGHS IN THE MID 80S WILL RESULT IN THE RELATIVE HUMIDITIES
DROPPING BELOW CRITICAL LEVELS WEDNESDAY AFTERNOON ACROSS MUCH OF THE
WESTERN FLORIDA PANHANDLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
2 follow-up statements
137 
WWUS84 KMOB 290956
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
456 AM CDT WED SEP 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG
DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR THE WESTERN
FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY...

.A DRY AIRMASS WILL CONTINUE ACROSS THE GULF COAST THROUGH THE
FORECAST PERIOD. RELATIVE HUMIDITY LEVELS WILL DROP BELOW CRITICAL
LEVELS ACROSS THE FLORIDA PANHANDLE TODAY AND POTENTIALLY AGAIN ON
THURSDAY.

FLZ001>006-300200-
/O.NEW.KMOB.FW.A.0048.100930T1800Z-100930T2300Z/
/O.CON.KMOB.FW.W.0053.100929T1800Z-100929T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
456 AM CDT WED SEP 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
6 PM CDT THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS
EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
672 
WWUS84 KMOB 291958
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT WED SEP 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING
FOR THE WESTERN FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW
RELATIVE HUMIDITY BELOW 35 PERCENT...

...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR THE WESTERN 
FLORIDA PANHANDLE DUE TO A LONG DURATION OF LOW RELATIVE HUMIDITY...


.A DRY AIRMASS WILL CONTINUE ACROSS THE GULF COAST THROUGH THE
FORECAST PERIOD. RELATIVE HUMIDITY LEVELS WILL DROP BELOW CRITICAL
LEVELS ACROSS THE FLORIDA PANHANDLE THROUGH LATE AFTERNOON AND
POTENTIALLY AGAIN ON THURSDAY.

FLZ001>006-301200-
/O.CON.KMOB.FW.W.0053.000000T0000Z-100929T2300Z/
/O.CON.KMOB.FW.A.0048.100930T1800Z-100930T2300Z/
INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-
258 PM CDT WED SEP 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...

A DRY AIRMASS WILL CONTINUE ACROSS THE GULF COAST THROUGH THE
FORECAST PERIOD. RELATIVE HUMIDITY LEVELS WILL DROP BELOW CRITICAL
LEVELS ACROSS THE FLORIDA PANHANDLE THROUGH LATE AFTERNOON AND
POTENTIALLY AGAIN ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Sep 28, 11:05 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 28, 11:05 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
1005 AM CDT TUE SEP 28 2010

.SHORT TERM UPDATE...WENT AHEAD AND MENTIONED MOSTLY CLOUDY SKIES
FOR THE MORNING HOURS FOR ALL ZONES GENERALLY EAST OF THE I-65
CORRIDOR DUE TO WEAK VORT ROUNDING THE BASE OF UPPER LOW TO THE NE
COMBINED WITH RESIDUAL MOISTURE IN THE MID TO UPPER LEVELS. LATEST
VISIBLE LOOPS ALSO SHOW MORE SCT CIRRUS FURTHER NORTH SPREADING
SOUTHWARD. WITH THIS...WILL ALSO MENTION PARTLY CLOUDY SKIES FOR ALL
ZONES FOR THIS AFTERNOON. 32/EE

***************************PREVIOUS DISCUSSION******************

.SHORT TERM (TODAY AND TONIGHT)...A DEEP LAYER NORTHERLY FLOW
CONTINUES OVER THE FORECAST AREA THROUGH TONIGHT AS THE UPPER TROF
REMAINS OVER THE EASTERN STATES. MAINLY CLEAR SKIES CONTINUE THROUGH
TONIGHT WITH TEMPERATURES SLIGHTLY BELOW SEASONABLE LEVELS. /29

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...UPPER RIDGE ACROSS THE
WESTERN STATES WILL MAINTAIN THE EASTERN TROF THROUGH THE EXTENDED
RANGE. THIS WILL CREATE A NORTHWESTERLY UPPER FLOW PATTERN THAT WILL
LEAD TO SFC HIGH PRESSURE BUILDING INTO THE SOUTHEAST. THIS FLOW
PATTERN WILL ALSO CONTINUE TO PUMP COOL AND DRY AIR INTO THE DEEP
SOUTH THROUGH THE END OF THE WEEK RESULTING IN DRY WEATHER WITH
SEASONABLE TEMPS. HIGHS WILL BE IN THE LOW TO MID 80S WITH LOWS IN
THE LOW TO MID 50S INLAND TO LOW TO MID 60S NEAR THE COAST THROUGH
THE END OF THE WEEK. GLOBAL MODELS AGREE ON ANOTHER SURGE OF
COOL...DRY AIR MOVING INTO THE GULF COAST LATE IN THE WEEKEND INTO
EARLY NEXT WEEK. THIS AIRMASS WILL RESULT IN TEMPERATURES DROPPING
BELOW NORMAL FOR THE BEGINNING OF NEXT WEEK. /13

&&

.AVIATION...(12Z TAF ISSUANCE)...VFR CONDITIONS CONTINUE FOR THE
NEXT 24 HOURS. /29

&&

.MARINE...A SYSTEM OVER THE WESTERN CARIBBEAN IS EXPECTED TO MOVES
NORTHWARD UP ALONG THE FLORIDA PENINSULA THEN ALONG THE EAST COAST
OF THE U.S. THROUGH THURSDAY WHILE A LARGE HIGH PRESSURE SYSTEM
BUILDS INTO THE PLAINS.  THE SYNOPTIC SCALE FLOW IS ENHANCED BY THE
THE LAND BREEZE EACH NIGHT RESULTING IN A MODERATE TO STRONG
OFFSHORE FLOW AT NIGHT INTO THE EARLY MORNING HOURS THAT SUBSIDES TO
A  LIGHT TO MODERATE NORTHERLY FLOW DURING THE DAY.  THE FLOW VEERS
AROUND TO THE NORTHEAST FRIDAY NIGHT INTO SATURDAY AS THE LARGE
SURFACE HIGH EXPANDS EASTWARD FROM THE PLAINS INTO THE EASTERN
STATES. /29

&&

.FIRE WEATHER...MUCH DRIER AIR WILL CONTINUE THROUGH THE FORECAST
PERIOD. A RED FLAG WARNING WILL BE ISSUED FOR INLAND PORTIONS OF THE
WESTERN FLORIDA PANHANDLE FOR THIS AFTERNOON DUE TO A LONG DURATION
OF LOW HUMIDITY. A WATCH CONTINUES FOR WEDNESDAY AFTERNOON FOR A THE
POTENTIAL OF LONG DURATIONS OF LOW HUMIDITY. SOUTHERN ALABAMA WILL
HAVE TO MONITORED FOR THE POTENTIAL OF RED FLAG CONDITIONS ON
WEDNESDAY...HOWEVER 20 FOOT WINDS LOOK TO REMAIN BELOW CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  57  85  58 /  00  00  00  00
PENSACOLA   82  61  86  62 /  00  05  00  00
DESTIN      81  65  85  65 /  00  05  00  00
EVERGREEN   83  51  83  53 /  00  05  00  00
WAYNESBORO  80  50  84  53 /  00  00  00  00
CAMDEN      82  52  83  52 /  00  00  00  00
CRESTVIEW   83  52  85  54 /  00  05  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

     FIRE WEATHER WATCH FROM 1 PM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 28, 11:44 AM EDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1044 AM CDT TUE SEP 28 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-291500-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1044 AM CDT TUE SEP 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO STRONG OFFSHORE WINDS OVER THE COASTAL WATERS MAY CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT...PARTICULARLY DURING THE
OVERNIGHT AND EARLY MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE STORMS WILL NOT BE REQUIRED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 5:54 AM EDTRed Flag WarningMOB10 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.